Florida, 2013Heavy Rain in Florida, June 4, 2013
June 4, 2013 · NWS JAX · 1 event in 1 county or zone
A weak cold front lingered over south Georgia while a moist tropical airmass streamed over the area under southwest flow. and a few strong storms were expected during the afternoon due to outflows from morning convection over western zones interacting with an unstable low level airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front lingered over south Georgia while a moist tropical airmass streamed over the area under southwest flow. Locally heavy rainfall was expected due to slow storm motion...and a few strong storms were expected during the afternoon due to outflows from morning convection over western zones interacting with an unstable low level airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 10:35 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 10:35 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND
EVENING...
.UPDATE...
LATE MORNING SURFACE ANALYSIS DEPICTS A WEAK COLD FRONT OVER SOUTH
GEORGIA. MEANWHILE...A TROUGH OF LOW PRESSURE PERSISTS OVER THE
EASTERN GULF OF MEXICO...WITH AN EMBEDDED SURFACE CIRCULATION
NOTED ON VISIBLE SATELLITE IMAGERY IN THE CENTRAL GULF OF MEXICO.
DEEP TROPICAL MOISTURE IS STREAMING NORTHWARD FROM THE EASTERN
GULF OVER OUR REGION...AND WIDESPREAD SHOWERS HAVE DEVELOPED OVER
THE SUWANNEE VALLEY AND NORTH CENTRAL FL...WITH SCATTERED SHOWERS
DEVELOPING OVER THE REST OF NORTHEAST FL. CLOSER TO THE
FRONT...SKIES OVER A MAJORITY OF SOUTHEAST GA ARE PARTLY CLOUDY.
THE MORNING SOUNDING AT JACKSONVILLE DISPLAYED THE TROPICAL AIR
MASS THAT HAS PUSHED INTO OUR REGION...WITH A SATURATED LAYER
EXTENDING FROM THE SURFACE UP THROUGH 750 MILLIBARS (8500 FT) AND
NEARLY 2 INCHES OF PRECIPITABLE WATER VAPOR. A RATHER WEAK
PRESSURE GRADIENT IS FOUND OVER OUR REGION...WHICH SHOULD RESULT
IN A RATHER SLOW STORM MOTION THIS AFTERNOON AS ACTIVITY CONTINUES
TO INCREASE IN COVERAGE FROM SOUTHWEST TO NORTHEAST. BLINDING
DOWNPOURS AND LOCALIZED FLOODING COULD BECOME A CONCERN IN
PORTIONS OF NORTHEAST FL THIS AFTERNOON....AND WE HAVE INDICATED
CATEGORICAL POPS FOR MOST OF NORTHEAST FL THROUGH SUNSET. CLOUDS
AND RAINFALL WILL LIKELY KEEP HIGHS IN THE MID/UPPER 80S FOR
NORTHEAST FL. THE FRONT OVER SOUTH GA SHOULD ACT AS A FOCUSING
MECHANISM FOR LATE AFTERNOON ACTIVITY...AND AS OUTFLOWS FROM
ONGOING ACTIVITY IN THE SUWANNEE VALLEY PUSH NORTHWARD...SCATTERED
TO NUMEROUS COVERAGE IS EXPECTED LATER TODAY IN SOUTHEAST GA.
PARTLY CLOUDY SKIES INTO THE EARLY AFTERNOON HOURS WILL PUSH HIGHS
TO NEAR 90 FOR SOUTHEAST GA.
&&
.AVIATION...
MVFR CIGS ARE EXPECTED THROUGH AT LEAST 01Z AT THE NORTHEAST FL
TERMINALS AS SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE.
PERIODS OF SUB-VFR VISIBILITIES ARE EXPECTED AT THE NORTHEAST FL
TERMINALS THROUGH 01Z. VFR CONDITIONS ARE EXPECTED AT SSI THROUGH
AROUND 18Z...WITH SUB-VFR CONDITIONS POSSIBLE THROUGH AT LEAST
01Z AS SHOWERS AND THUNDERSTORMS DEVELOP OVER COASTAL SOUTHEAST
GA. BRIEF MAINLY WESTERLY WIND GUSTS UP TO 25 KTS ARE POSSIBLE
WITHIN STRONGER THUNDERSTORMS THAT MAY IMPACT THE REGIONAL
TERMINALS AFTER 18Z. EXPECT A PERIOD OF VFR CONDITIONS REGION-WIDE
AFTER 01Z...WITH MVFR/IFR CIGS POSSIBLE AT VQQ AND GNV TOWARDS
09Z.
&&
.MARINE...
SOUTHWEST TO WEST WINDS AROUND 10 KTS WILL BECOME ONSHORE EARLY
THIS AFTERNOON IN THE NEAR SHORE WATERS AS A SEA BREEZE DEVELOPS.
NUMEROUS THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING...AND WINDS AND SEAS WILL BE HIGHER IN AND NEAR THIS
ACTIVITY. A WEAK COLD FRONT WILL STALL NEAR THE SOUTHEAST GA
WATERS THIS AFTERNOON. SOUTHERLY WINDS WILL THEN INCREASING TO 10
TO 15 KNOTS THIS EVENING AS THIS FRONT LIFTS NORTHWARD. SOUTH TO
SOUTHEASTERLY WINDS WILL INCREASE ON THURS AS LOW PRESSURE
APPROACHES FROM THE EASTERN GULF...WITH SCA CONDITIONS LIKELY LATE
THU NIGHT INTO FRI NIGHT OFFSHORE AND CAUTION NEAR SHORE AS THIS
LOW POTENTIALLY CROSSES THE COASTAL WATERS ON A NORTHEASTWARD
TRAJECTORY. WINDS/SEAS WILL SUBSIDE OVER THE WEEKEND AS THIS
FEATURE MOVES AWAY FROM OUR REGION.
RIP CURRENTS: LOW RISK TODAY DUE TO LIGHTER WINDS AND DECREASING
SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 89 71 89 69 / 60 50 60 60
SSI 85 74 82 72 / 70 60 40 30
JAX 87 72 87 70 / 80 80 60 30
SGJ 84 73 85 72 / 80 70 50 30
GNV 87 71 88 69 / 80 70 60 40
OCF 87 72 87 71 / 80 70 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
NELSON/ENYEDI/WALKER
Hazardous weather outlook, Jun 4, 12:22 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT TUE JUN 4 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051730-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
122 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WITH LOCALIZED FLOODING POSSIBLE THIS
AFTERNOON AND EVENING...
...FLOODING RAINS POSSIBLE FROM THURSDAY THROUGH EARLY FRIDAY AS
LOW PRESSURE CROSSES OUR REGION...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED
THROUGHOUT NORTHEAST FLORIDA THIS AFTERNOON. SCATTERED TO NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
SOUTHEAST GEORGIA DURING THE MID TO LATE AFTERNOON HOURS. STORM
MOTION WILL BE SLOW AND GENERALLY EAST TO NORTHEAST. A FEW STORMS
COULD BECOME STRONG...WITH BLINDING DOWNPOURS...FREQUENT LIGHTNING
STRIKES...AND LOCALLY GUSTY WINDS BEING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A LOW PRESSURE CENTER IS EXPECTED TO CONSOLIDATE AND MOVE NORTH-
NORTHEASTWARD TOWARDS THE FLORIDA BIG BEND REGION ON WEDNESDAY
NIGHT AND THURSDAY. A PERIOD OF HEAVY RAINFALL IS BECOMING
INCREASINGLY LIKELY FOR OUR REGION FROM THURSDAY THROUGH EARLY
FRIDAY. A FLOOD WATCH MAY BE ISSUED FOR PORTIONS OF OUR REGION
DURING THIS TIME FRAME. SATURATED GROUND CONDITIONS ACROSS
NORTHEAST FLORIDA MAY RESULT IN FLOODING OF SMALLER BASIN RIVERS
AND THEIR TRIBUTARIES.
SMALL CRAFT ADVISORIES ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH
AT LEAST THURSDAY NIGHT ON THE OFFSHORE WATERS AS SOUTH TO
SOUTHWEST WINDS INCREASE. THESE CONDITIONS MAY ALSO BE EXPERIENCED
IN THE NEAR SHORE WATERS DEPENDING ON THE STRENGTH OF THE LOW
PRESSURE CENTER AS IT CROSSES OUR REGION.
OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS OUR AREA
MAINLY DURING THE AFTERNOON AND EVENING DURING THE UPCOMING
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS/NELSON
In the hours before
Special weather statement, Jun 4, 11:14 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT TUE JUN 4 2013
FLZ022-030-031-036-041700-
ALACHUA-BRADFORD-COLUMBIA-UNION-
1214 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
NORTHERN ALACHUA...SOUTHEASTERN COLUMBIA AND UNION COUNTIES FOR
EXCESSIVE LIGHTNING VALID UNTIL 100 PM EDT...
AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF UPLAND PINES...MOVING
NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND OLENO STATE PARK...LA CROSSE...UPLAND PINES...
PROVIDENCE...WORTHINGTON SPRINGS...DUKES...BROOKER...GROVES...
PALESTINE COMMUNITY AND LULU THROUGH 100 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3016 8254 3001 8210 2976 8236 2993 8271
TIME...MOT...LOC 1614Z 227DEG 14KT 2993 8251
NELSON
Special weather statement, Jun 4, 12:55 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT TUE JUN 4 2013
FLZ025-041845-
DUVAL-
155 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM
EDT...
AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER TALLYRAND...MOVING EAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MARCO...
RIVERSIDE...DOWNTOWN JACKSONVILLE...TALLYRAND...ARLINGTON...CRAIG
FIELD...FORT CAROLINE...TALBOT ISLAND...MAYPORT AND LITTLE TALBOT
ISLAND THROUGH 245 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8139 3030 8170 3039 8172 3054 8148
3053 8146 3051 8144 3049 8141 3041 8140
3040 8139
TIME...MOT...LOC 1755Z 254DEG 11KT 3036 8163
NELSONSpecial weather statement, Jun 4, 1:38 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUN 4 2013
FLZ025-033-041930-
DUVAL-ST. JOHNS-
238 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHERN ST. JOHNS AND EASTERN DUVAL COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 330 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SAN PABLO...MOVING SOUTHEAST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BAYMEADOWS...UNF...SAN PABLO...NEPTUNE BEACH...JACKSONVILLE BEACH...
SAWGRASS...PALM VALLEY AND PONTE VEDRA BEACH THROUGH 330 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3018 8155 3030 8167 3036 8139 3019 8136
TIME...MOT...LOC 1838Z 310DEG 6KT 3030 8145
NELSON
Heavy Rain, Duval
- When
- June 4, 2:10 PM EST
- Where
- Duval County, 0.69 mi N of Arlington
- Reported by
- Public
- Coordinates
- 30.340, -81.600
Street flooding was reported in Arlington on Free Avenue, Galveston Ave, and Dandee Ave. Lawn debris was flowing out of yards and into the streets. The water was ankle deep in some areas.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, June 4 to 6, 20131 death · 1 injured · 16 events
- Tornado and Hail in South Carolina, June 4, 2013$738,000 · EF1 · 3 events
- Tornadoes and Hail in Kansas, June 4 to 5, 2013$18,000 · EF1 · 15 events
- Tornadoes and Flash Flooding in South Carolina, June 4, 2013$5,000 · EF1 · 10 events
- Damaging Winds and Lightning Strike in Georgia, June 4, 20131 injured · $17,000 · 55 kt wind · 11 events
- Flood in Alaska, June 4 to 6, 2013$20,000 · 1 event
- Hail and Damaging Wind in Texas, June 4, 20134.5 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, June 4 to 5, 20131.75 in hail · 15 events
- Hail in Texas, June 4 to 5, 20131 in hail · 4 events
- Heavy Rain in Florida, June 4 to 7, 20133 events
- Flooding in Montana, June 4 to 18, 20133 events
- Tornado and Damaging Wind in Colorado, June 4, 2013EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453469.